MAUDE Adverse Event Report: SYNTHES GMBH STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVER

SYNTHES GMBH STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVER
Catalog Number 03.632.055
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure performed on (b)(6) 2021, when a transverse connecter was being tightened by the driver shaft, its tip broke.The transverse connecter was finally tightened by a replacing driver shaft.The patient was x-rayed, and it was confirmed that all the fragment(s) had been removed.Also, it was postoperatively found that the tip of the screwdriver had been deformed.Procedure was successfully completed.Patient outcome is reported as stable.No further information is available.This report is for one (1) straight tip t15 driver- standard.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: a device history record (dhr) review was conducted: part: 03.632.055, lot: 8194284, manufacturing site: hägendorf, release to warehouse date: 13 dec 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative:.H3, h4, h6: visual analysis of the returned sample revealed that scrdrivershaft t15 std the tip of the device is twisted and broken off.The broken piece was also retuned.No other issues were identified.The dimensional inspection was performed for scrdrivershaft t15 std and it is not within the specification limit due to the broken condition.The observed condition of the scrdrivershaft t15 std in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the scrdrivershaft t15 std.While no definitive root cause could be determined, it is probable that the scrdrivershaft t15 std was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> part: 03.632.055.Lot: 8194284.Manufacturing site: hägendorf.Release to warehouse date: 13 dec 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history batch
=
> null.Device history review
=
> null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T15 DRIVER- STANDARD
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11687590
Report Number8030965-2021-03036
Device Sequence Number3097447
Product Code HXX
UDI-Device Identifier07611819543126
UDI-Public(01)07611819543126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.055
Device Lot Number8194284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer06/18/2021
07/21/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/21/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TRANSVERSE CONNECTOR; UNKNOWN TRANSVERSE CONNECTOR